I apologize in advance if some of this is poorly written. Xtandi is taking my brain and making it mush.
SARM = selective androgen receptor modulator. Rad-140 is a SARM with a 90:1 anabolic/androgenic ratio.
SPA = superphysiological androgens (roughly: total testosterone > 1500 ng/dl).
ARSI = androgen receptor signaling inhibitor. Examples: enzalutamide, darolutamide, apolutamide. Bicalutamide is a weaker older ARSI.
NPP: nandrolone propionate - an anabolic steroid.
Many of us take SARMs during ADT to alleviate some of the side effects.
I have been doing this for the last year.
SARMs require open androgen receptors to work. In particular the ones in the skeletal muscles.
The one I have been using is 5 mg/day of Rad-140.
I have used Rad-140 with bicalutamide/Lupron, bicalutamide/Firmagon and Zytiga/Lupron. It has always worked to improve energy levels, provide some libido, and enhance muscle gain.
Recently I went on a Xtandi cycle (Xtandi/Lupron). Xtandi aggressively blocks the ARs. The 5 mg/day of Rad did not overcome the side effects of Xtandi. Muscle loss, fat gain, fatigue, aches and pains, lack of energy, and loss of libido. In a phrase low vitality. I feel as if I have aged 20 years in the last few weeks. It takes me a couple of hours in the morning to slowly get going. Hot bath, then massage, then cycling, and only then can I start a good workout. I have one more week to go and I hope that high testosterone will reverse this.
A side note: not many of us use NPP but it didn't seem to do anything either. It seems to work great if I use bicalutamide.
Any 2nd generation ARSI will exhibit the same interference.
Increasing the dose of the SARM to account for ARSI AR blocking might overcome the resistance. But will this also increase side effects? I would guess that it would.
Xtandi AR blocking is around 95%. Bicalutamide AR blocking is only 75-80% and this is possibly why the SARMs still work.
I tested out SARM effects on my PSA and had to use 50-100 mg/day to drive my PSAs up. It was very apparent - the jump was from 0.10 to 0.49 in a week. When I reduced the dose they went back down to 0.02.
Another note: the reason that I am doing a 4-week Xtandi cycle is in hopes of resensitizing my cancer to SPA. My PSA on high T cycles has been increasing cycle over cycle and hit 1.11 in the last cycle. I don't know what to make of this because my PSA on low cycles goes very low, very quickly. For example, on this cycle, my PSA went to 1.11 but then went to 0.09 within 2 weeks of reducing my androgens. In a few days, I'll have it measured again. It is at times like this that I could use input from an MO experienced in hormones and BAT.
My two questions are:
1. Since my PSA is going up on SPA cycle over cycle, but is going lower cycle over cycle during ADT what does this mean? Am I not sensitive to SPA any longer or are things going well since my PSA/scans/metrics are moving in the right direction?
2. If I am indeed losing SPA sensitivity, what should I expect to see if Xtandi resensitizes me? Will my SPA PSA be low again (0.2-0.3)?